Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2004, 5:13 PM CDT for Greene County, Jersey County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 5:13 PM CDT (22:13 UTC)
- Expired
- May 27, 2004, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, IL, Jersey County, IL
The radar
The St Louis radar (KLSX), 56 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 272213 SVRLSX ILC061-083-272300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 513 PM CDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GREENE COUNTY IN SOUTHWEST ILLINOIS JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OLD KANE...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... JERSEYVILLE KEMPER SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3924 9055 3898 9055 3900 9021 3932 9016 $$ CVKING/FG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:10 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 27, 3:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT THU MAY 27 2004 .DISCUSSION... CONTINUING ACTIVE WEATHER TODAY. THE GOING FORECAST LOOKS PRETTY GOOD...AND WONT BE MAKING TOO MANY CHANGES AT THIS TIME. RIGHT NOW...A WARM IS STRETCHING FROM AROUND COLUMBIA TO ST LOUIS TO SALEM. VISIBLE SATELLITE IMAGERY IS CLEARLY SHOWING THE DELINEATION BETWEEN AIRMASSES AS THE CU HAS FORMED SOUTH OF THE BOUNDARY. RUC ANALYSIS SHOWS CAPES INCREASING TO OVER 4000 J/KG ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE AREA...LIS OF -9 TO -11...AND BULK SHEAR VECTORS OF BETWEEN 25 AND 30 M/S. LOOKS LIKE WERE SET TO ROCK AND ROLL AGAIN THIS AFTERNOON AND THIS EVENING. EXPECT HP SUPERCELLS AGAIN GENERALLY ALONG AND SOUTH OF I70 IN THE JUICIEST AIR...AND MULTICELL CLUSTERS...WITH POSSIBLY A SUPERCELL OR TWO UP NORTH. THE POTENTIAL FOR HEAVY RAIN WITH ANY OF THESE STORMS ALONG WITH THE ALREADY WET GROUND HAS ALSO PROMPTED US TO ISSUE A FLOOD WATCH...EFFECTIVE FOR THE ENTIRE AREA UNTIL MIDNIGHT. THIS AFTERNOON AND THIS EVENINGS CONVECTION SHOULD HELP TO PUSH THE FRONT BACK SOUTH OF US. THIS TIME BOTH MODELS HAVE DECIDED TO KEEP IT SOUTH OF US FOR AT LEAST ALL OF FRIDAY. THIS SHOULD GIVE US A BIT OF TIME TO DRY OUT BEFORE RETURN FLOW KICKS BACK IN ON SATURDAY. WE COULD SEE SOME WARM ADVECTION SHOWERS AND STORMS AS EARLY AS SATURDAY MORNING...BUT IT APPEARS AS THOUGH SATURDAY AFTERNOON WE MAY SEE A LITTLE MORE CONVECTION IN THE HEAT OF THE DAY. THE MODELS SEEM TO HAVE SPED THE NEXT COLD FRONT UP A BIT AND ARE NOW BRINGING IT THROUGH ON SUNDAY EVENING. ANOTHER ROUND OF THUNDERSTORMS LOOKS LIKELY WITH THE FROPA. NOT MUCH CHANGE TO THE EXTENDED FOR THIS FORECAST. ACTIVE WEATHER NOW BLOWING UP OVER THE CWFA SO WILL CUT THIS DISCUSSION SHORT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIRE AREA .IL...FLOOD WATCH UNTIL MIDNIGHT CDT FOR THE ENTIER AREA CARNEY EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 27, 12:43 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1243 PM CDT THU MAY 27 2004 ILZ095>097-MOZ018-019-026-027-034>036-042-281200- ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND SOUTH OF A QUINCY TO PARIS LINE. A SLIGHT RISK COVERS AREAS NORTH OF THIS LINE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH MEMORIAL DAY. SOME STRONG STORMS ARE EXPECTED ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ041-047>050-059-281200- BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-OSAGE- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS A WARM FRONT MOVES NORTHEASTWARD THROUGH THE REGION. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-060>065-075- 281200- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL-ST CHARLES- ST CLAIR IL-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON IL- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL RESUME SATURDAY AND CONTINUE THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MOZ072>074-084-085-099-281200- CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-WASHINGTON- 1243 PM CDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PART OF SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLOOD WATCH IN EFFECT THROUGH MIDNIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE WARM AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. A FEW STORMS MAY PRODUCE HAIL TO BASEBALL SIZE...WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...INCREASING THE RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS SOUTHERN MISSOURI...AND ALSO ON SATURDAY AND SATURDAY NIGHT AS THE FRONT LIFTS BACK NORTHWARD AS A WARM FRONT. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE WARM FRONT. A FEW MAY BE CAPABLE OF PRODUCING LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. SOME STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. BRITT
In the hours before
Local storm report, May 27, 4:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND.
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND
&&
CVKINGLocal storm report, May 27, 4:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 10 SE LOUISIANA 39.34N 90.93W
05/27/2004 0.88 INCH PIKE MO AMATEUR RADIO
HAIL COVERING THE GROUND
&&
CVKINGLocal storm report, May 27, 4:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL BOWLING GREEN 39.34N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0435 PM FLOOD LIVINGSTON 38.97N 89.76W
05/27/2004 MADISON IL COUNTY OFFICIAL
4 TO 6 INCHES OF WATER COVERING ROADWAYS IN LIVINGSTON.
&&
CVKINGLocal storm report, May 27, 4:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL BOWLING GREEN 39.34N 91.20W
05/27/2004 1.00 INCH PIKE MO TRAINED SPOTTER
0435 PM FLOOD LIVINGSTON 38.97N 89.76W
05/27/2004 MADISON IL COUNTY OFFICIAL
4 TO 6 INCHES OF WATER COVERING ROADWAYS IN LIVINGSTON.
&&
CVKINGLocal storm report, May 27, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL COUNTY OFFICIAL
0440 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE ON ROUTE 16.
&&
CVKINGLocal storm report, May 27, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL ROCKBRIDGE 39.27N 90.21W
05/27/2004 1.00 INCH GREENE IL COUNTY OFFICIAL
0440 PM TSTM WND DMG FIELDON 39.11N 90.50W
05/27/2004 JERSEY IL COUNTY OFFICIAL
TREE ON ROUTE 16.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:01 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 44 min |
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 61 min |
| May 26, 7:41 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 34 min |
| May 26, 7:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 65 min |
| May 26, 7:57 PM CDT | Tornado Warning | LSX | Randolph, Washington | 33 min |
| May 27, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Pike | 52 min |
| May 27, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 57 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 52 min |
| May 27, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 47 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 45 min |
| May 27, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 35 min |
| May 27, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 41 min |
| May 27, 5:12 PM CDT | Flash Flood Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 5 hr |
| May 27, 5:44 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Pike | 4 hr |
| May 27, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 52 min |
| May 27, 6:54 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
| May 27, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.